Medical questions & health advice by board certified doctors
"What causes erectile disfunction in young men?"
I am only 27 and have erectile disfunction. I am on anti-depressants. Can this be causing my erectile disfunction?
Erectile dysfunction is not very common in young men, and a leading cause of the problem in this age group is medications. Anti-depressants and blood pressure medications are often cited causes of erectile dysfunction. In terms of anti-depressants, the class of drugs known as selective serotonin reuptake inhibitors (SSRIs) includes several drugs which have been linked to ED. If your problems did not start until after beginning therapy with your medication, then the likelihood of a medication-related side effect is higher. You should talk about this problem with your primary care provider or psychiatrist, and another medication can be prescribed. If your symptom does not improve with a change in medication, then further work-up into the cause of the ED can be undertaken. This may include discussions about any underlying depression as a contributor, other psychological reasons why your sexual motivation may be low (such as a lack of interest in your sexual partners), or other organic causes for erectile dysfunction (such as a low testosterone level).
Need more info?See an urologist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.